Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Amarillo, TX

May 21, 2007Hansford County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2007, 4:59 PM CDT for Hansford County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2007, 4:59 PM CDT (21:59 UTC)
Expired
May 21, 2007, 5:30 PM CDT
In force
31 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Hansford County, TX

The radar

The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 4:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:11 PM CDT, 48 minutes earlier.

Area forecast discussion, May 21, 4:11 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT MON MAY 21 2007

.UPDATE...
SEVERE THUNDERSTORM WATCH WAS ISSUED FOR MOST OF THE PANHANDLES UNTIL
11 PM CDT.

NUNEZ

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT MON MAY 21 2007/

DISCUSSION...
THE NEXT COUPLE DAYS WILL BE QUITE ACTIVE WITH THE POTENTIAL FOR
SEVERE WEATHER. AT THIS TIME...DRYLINE STRETCHED FROM NEAR A GUYMON
TO BORDER TO CLOVIS LINE. ELEVATED STORMS HAVE BEEN DEVELOPING WEST
OF THE DRYLINE FOR THE LAST ONE TO TWO HOURS...WHILE NEW DEVELOPMENT
WAS ALREADY PRESENT ALONG AND IMMEDIATELY EAST OF THIS BOUNDARY.
MOISTURE WAS DEEPENING EAST OF THE DRYLINE WHERE THE VERTICAL WIND
PROFILES ARE EXPECTED TO BE FAVORABLE FOR ROTATING STORMS. A FEW
STORMS COULD PRODUCE A TORNADO OR TWO...HOWEVER...THE PRIMARY THREAT
WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THERE IS A POTENTIAL FOR
STORMS TO PRODUCE VERY HEAVY RAIN DUE TO SLOWER ESTIMATED STORM
MOTION. ISOLATED FLOODING MAY OCCUR AS A RESULT.

THE DRYLINE SHOULD RETREAT OVERNIGHT...PULLING THE MOISTURE WEST AGAIN.
MODELS ATTEMPT TO PUSH THIS BOUNDARY TO FAR EAST ON TUESDAY GIVEN THE
PLACEMENT OF THE SURFACE LOW. WITH THE DRYLINE STILL PRESENT SOMEWHERE
IN THE WESTERN AND CENTRAL PARTS OF THE PANHANDLES...STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO RETURN ON TUESDAY AND TUESDAY NIGHT
WHEN ANOTHER DISTURBANCE LIFTS NORTHEAST.

A COLD FRONT DIVES DOWN ON TUESDAY NIGHT...SETTING ANOTHER FOCUS FOR
ORGANIZED THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT WHEN A
STRONGER UPPER LEVEL SYSTEM SLIDES OVER THE PANHANDLES. INCREASED
POPS AREAWIDE WITH THE GREATER POTENTIAL FOR POST FRONTAL
PRECIPITATION. COOLER TEMPERATURES AND DEWPOINTS ON WEDNESDAY SHOULD
LIMIT THE SEVERE THREAT TO THE SOUTHEAST TEXAS PAHANDLES WHERE
FRONTAL FORCING EXISTS.

STORM ACTIVITY SHOULD COME TO LULL ON THURSDAY BETWEEN WEATHER
SYSTEMS. BY FRIDAY...SURFACE LOW DEVELOPS OVER THE SOUTHERN HIGH
PLAINS AND MOISTURE BEGINS ITS SURGE BACK INTO THE PANHANDLES. WITH
SOUTHWEST FLOW PERSISTING THROUGH MEMORIAL DAY WEEKEND...STORMS COULD
REDEVELOP EACH DAY WHEN UPPER LEVEL DISTURBANCES TRACK OVERHEAD.
MAINTAIN LOW POPS FOR NOW.

NUNEZ

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

04/08
Hazardous weather outlook, May 21, 4:25 PM CDT, 34 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT MON MAY 21 2007

OKZ001>003-TXZ001>020-221100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
425 PM CDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THE TEXAS AND
OKLAHOMA PANHANDLES TONIGHT...WITH MOST OF THE RAIN FALLING IN THE
SOUTHEASTERN TEXAS PANHANDLE. ISOLATED THUNDERSTORMS MAY BECOME
STRONG WITH HEAVY RAIN AND GUSTY WINDS...HOWEVER NO ADDITIONAL
SEVERE WEATHER IS EXPECTED AT THIS TIME.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND
TONIGHT AS A RESULT OF STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AFTERNOON AND
EVENING MAINLY OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT ISOLATED
TORNADOES WILL ALSO BE A POSSIBILITY.

THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT
ACROSS THE PANHANDLES AREA...BUT AT THIS TIME...SEVERE WEATHER IS NOT
ANTICIPATED. MORE THUNDERSTORMS ARE EXPECTED INTO THE MEMORIAL DAY
WEEKEND AS ANOTHER UPPER DISTURBANCE AFFECTS THE SOUTHERN PLAINS. AT
THIS TIME...IT APPEARS A FEW STORMS MAY APPROACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD MONITOR THE
FORECAST FOR TUESDAY AND TUESDAY NIGHT FOR POSSIBLE ACTIVATION.

HENNIG

In the hours before

Special weather statement, May 21, 3:54 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT MON MAY 21 2007

TXZ006-212130-
HARTLEY TX-
354 PM CDT MON MAY 21 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY COUNTY...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CHANNING MOVING SOUTHEAST AT
10 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, May 21, 4:12 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT MON MAY 21 2007

OKZ002-003-TXZ003-004-212145-
BEAVER OK-HANSFORD TX-OCHILTREE TX-TEXAS OK-
412 PM CDT MON MAY 21 2007

...STRONG THUNDERSTORM IN SOUTHWESTERN BEAVER...SOUTHEASTERN TEXAS...
NORTHEASTERN HANSFORD AND NORTHWESTERN OCHILTREE COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF GRAY MOVING NORTHEAST AT 15
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
RESIDENTS OF THE NORTHEASTERN TEXAS PANHANDLE AND EASTERN OKLAHOMA
PANHANDLE SHOULD MONITOR THE WEATHER SITUATION AND LISTEN FOR
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

KRAMAR
Special weather statement, May 21, 4:22 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT MON MAY 21 2007

TXZ002-212145-
SHERMAN TX-
422 PM CDT MON MAY 21 2007

...STRONG THUNDERSTORM IN EASTERN SHERMAN COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL SHERMAN COUNTY 5 MILES
NORTHWEST OF SUNRAY...MOVING NORTHEAST AT 25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, May 21, 4:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
436 PM CDT MON MAY 21 2007

TXZ007-212200-
MOORE TX-
436 PM CDT MON MAY 21 2007

...LINE OF STRONG THUNDERSTORMS IN MOORE COUNTY...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SUNRAY TO 9 MILES WEST OF FOUR WAY
MOVING EAST AT 35 MPH.

THIS LINE OF STORMS WILL BE PRECEDED BY A GUST FRONT WITH WINDS TO
50 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THE STORMS AS WELL.

KRAMAR
Special weather statement, May 21, 4:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT MON MAY 21 2007

OKZ002-212215-
TEXAS OK-
440 PM CDT MON MAY 21 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN TEXAS COUNTY...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF HARDESTY MOVING NORTHEAST AT 25
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
RESIDENTS OF SOUTHEASTERN TEXAS COUNTY...INCLUDING THE CITY OF
HARDESTY...SHOULD MONITOR THE WEATHER SITUATION AND LISTEN FOR
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO.

KRAMAR
Special weather statement, May 21, 4:43 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT MON MAY 21 2007

TXZ002-003-212215-
HANSFORD TX-SHERMAN TX-
443 PM CDT MON MAY 21 2007

...STRONG THUNDERSTORM IN NORTHWESTERN HANSFORD AND SOUTHEASTERN
SHERMAN COUNTIES...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF GRUVER MOVING NORTHEAST AT
35 MPH. A SECOND STORM WAS LOCATED 10 MILES WEST OF MORSE...ALSO
MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
RESIDENTS OF SOUTHEASTERN SHERMAN AND NORTHWESTERN HANSFORD
COUNTIES...INCLUDING THE CITY OF GRUVER...SHOULD LISTEN FOR POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 5:28 PM CDTSevere Thunderstorm WarningAMAHansford36 min
May 21, 5:37 PM CDTSevere Thunderstorm WarningAMAHutchinson53 min
May 21, 5:56 PM CDTSevere Thunderstorm WarningAMAOchiltree, Roberts64 min
May 21, 6:31 PM CDTSevere Thunderstorm WarningAMAHutchinson59 min
May 21, 6:35 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall55 min
May 21, 5:14 PM CDTSevere Thunderstorm WarningAMATexas61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.